• Tamoxifen...

    Asked by tnblondee on Friday, October 19, 2012


    I've been taking Tamoxifen since February and am afraid its causing all sorts of problems i.e. fatigue, hot flashes, night sweats, bone pain, and so on...is anyone else taking it having the same issues or any other experiences with it?

    9 Answers from the Community

    9 answers
    • JudyS's Avatar

      I was Stage 1, I had 1 tumor that was HER2 positive and 1 tumor that was ER positive. After lumpectomy, chemo and radiation, while I was still receiving Herceptin once every 3 weeks for a year, the oncologist started me on Femara (one of the newer drugs) within 2 months I had such bone pain, that he removed me from it and gave me a 6 week break. Then he started me on Tamoxifen, the bone pain started up within 3 months and he gave me another break, started me up again the bone pain became so bad, I thought I would be in a wheelchair - I could barely walk. I had the fatigue, hot flashes, night sweats too, but the bone pain was horrible. The ER positive tumor was very small and the oncologist agreed to remove me from the Tamoxifen because my quality of life was horrible. I wish I had been able to stay on it to increase my chances of not having a reoccurence, but I did the best I could and placed it in God's hands. There are many women who have taken these drugs and powered through the issues. I don't know if this information is helpful, but I hope so. Best wishes and blessing sent your way!!

      about 4 years ago
    • teddyfuzz's Avatar

      Hi tnblondee. I've been taking Tamoxifen since July. I also have fatigue, night sweats and hot flashes. Thankfully no bone pain yet. I don't think you can get around the hot flashes and night sweats. If I understand my oncologist correctly, because Tamoxifen blocks the estrogen in your body it puts you in to early menopause. The hot flashes and night sweats are a reminder that the medicaton is doing its job. I do get joint pain and Advil ususally helps with that. Walking and movement seems to help as well. I'm sorry that you are having to go through this. I hope it gets better for you. Hugs, Jamie

      about 4 years ago
    • mysecondchance's Avatar

      I have been taking Tamoxifen since July 13th for the recurrence of ovarian cancer. The hot flashes came right away although they are pretty mild so far. I have had a couple of days that I felt fatigue. I am relieved to find out that is a side effect. I sometimes doubt if I am really as sick as I feel or as tired as I feel. I used to have a hard time calling in sick to work. But I think the fatigue is real. One morning I made several attempts to get up and into the shower and finally decided I just needed to stay in bed. I have always been a very healthy person until my cancer diagnosis. I feel very well now even though I have a tumor. As I tell my doctor, I am healthy as a horse except for...

      about 4 years ago
    • ElsaG's Avatar

      I had the same experience while on Tamoxifen, they are the most common side effects. My oncologist prescribed a low dosage of Lexapro to help control the hot flashes and that worked. The rest I just handled one day at a time. Now that I'm done with 3 years of Tamoxifen and 2 years of Arimedex my body is getting back to it's old self.

      about 4 years ago
    • ImStillHere's Avatar

      Tamoxifen can be very difficult. I had terrible night sweats and hot flashes when I started it, so my doctor put me on Effexor. It worked beautifully for a while, then not so much. So then my doctor had me start taking flaxseed oil in addition to the Effexor. I also found that eliminating caffeine completely helped a great deal, though I do miss my morning coffee terribly. :( I've also read that cutting back on simple carbs can help.So do ask your doctor about Effexor, flaxseed oil, and dietary changes. And it's also super important to exercise while on Tamoxifen.

      about 4 years ago
    • Paw's Avatar

      Hi tnblondee. I took tamoxifen for five years. I experienced hot flashes, sweated day/night, body aches, and I my period stopped.

      about 4 years ago
    • tnblondee's Avatar

      Thanks for all the responses. I really was just wondering if I was indeed having so many side effects or if it was just in my head...next I need to decide if I am going to stay on it. My tumor was only 10% estrogen positive, so I need to decide if my quality of life over the next 5 years is worth the risk of reoccurence...

      about 4 years ago
    • MarnieC's Avatar

      Hi tnblondee - most of my subscribers who are on Tamoxifen complain about those exact side effects. I had BC 8 years ago and chose not to take it. I'm on some natural things instead and so far, so good. If you'd like to know what I take (and I'm not suggesting you go off Tamoxifen because that's not my aim), just let me know.

      about 4 years ago
    • tnblondee's Avatar

      Marnie- Yes I would absolutely love to know what you take. I'd much rather take all natural products than synthetic ones.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.